RE: FOOT PAIN AFTER TRIPLE ARTHRODESIS

On October 9, 2001 A triple arthrodesis was preformed on my right foot. My diagnosis was Degenerative joint disease subtalar calcaneal cuboid, talonavicular joint. Bony equinus secondary to ankle fusion. Painful right limb. I received a ankle fusion in 1983. After the triple arthrodesis and I begin to walk I was still expriencing pain and swelling in my foot and there was a stain on my spine. Which made it very difficult to walk. I had a brace with a T-strap made. The brace takes the stain off my spine but the pain continued when I walk. In Oct 2002 an additional pain started on the top of my right foot. Exrays showed I had developed an exostosis. I had a bone scan. The bone scan showed uptake in the mid foot but there was no evidence of a non-union in my doctor's opinion of the TN or calcaneal cuboid joint. He said the uptake does appear to be in the cuboid region as well as the metatarsocuneiform secondary to addtional stress. He felt that the use of a wheelchair would be better than amputation, which two other doctors had suggested. My doctor was given me lortab 7.5 for the pain. The lortab did not stop the pain, but help some. I was referred to a pain management doctor. My pain level is around a 9 when I get up in the morning and after I take the Lortab it takes it to about a 7. I was given Morphine Sulf 15mg(IR)TB and Morphine Sulf ER 15mg TB. The Morphine did not give me any more releive than the Lortab, and it kept me drowsy and kept my stomach very upset. The second visit to the Pain Management doctor he changed me back to Lortab. He also recommended amputation. I use my wheelchair, as much as possible, but there are times I am on my feet, and the pain is getting worse. The brace that is attached to my shoe is made of metal and it is heavy. The pressure is on my foot when I am sitting and standing, this is very painful to the top of my foot where the extostosis is located. I wanted to know if you could suggest anything that could be done for my pain. I have RH Arithritis and the more I sit the more painful it is to move. I am looking for another pain management doctor. I am in pain all the time and I need to know if there is anything that can be done or is there any other medication that might could help reduce the pain. I am a diabetic and I do not want to think about amputation just to releive pain. I have a very weak stomach my diabetic doctor told me never to take asprin or any inflammatories. My podiatrist surgeon said he will not do any more surgery on my foot. He said there is nothing else that can be done.
Can you please give me some suggestions.
Thanks

Posted By Cynthia Washington on April 07, 2003 at 01:49:09:

[ Follow Ups ] [ Post Followup ] [ Ask The podiatrist ] [ Disclaimer ]
Follow Ups
Post Followup

Name:
E-Mail:

Subject:

Comments:

Optional Link URL:
Link Title:
Optional Image URL:


[ Follow Ups ] [ Post Followup ] [ Ask The podiatrist ] [ Disclaimer ]